Alert archive / New Mexico / Wind Advisories in 2019
Wind Advisory 49, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Dec 5, 2019, 2:50 AM MST for 8 counties in New Mexico. It took effect at Dec 5, 2019, 12:00 PM MST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2019, 2:50 AM MST (09:50 UTC)
- In effect from
- Dec 5, 2019, 12:00 PM MST
- Expired
- Dec 5, 2019, 5:00 PM MST
- In force
- 5 hr
- Issued by
- NWS Albuquerque, NM
Counties Curry County, NM, De Baca County, NM, Guadalupe County, NM, Quay County, NM, Roosevelt County, NM, San Miguel County, NM, Santa Fe County, NM, Torrance County, NM
The radar
The Cannon AFB radar (KFDX), 86 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 9.8 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1379 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
637 WWUS75 KABQ 050950 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 250 AM MST Thu Dec 5 2019 NMZ223-233>237-051900- /O.NEW.KABQ.WI.Y.0049.191205T1900Z-191206T0000Z/ Central Highlands-Guadalupe County-Quay County-Curry County- Roosevelt County-De Baca County- 250 AM MST Thu Dec 5 2019 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 5 PM MST THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts of 45 to 50 mph expected. * WHERE...Central Highlands, Guadalupe County, Quay County, Curry County, Roosevelt County and De Baca County. * WHEN...From noon today to 5 PM MST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle and there is a cross wind. This advisory impacts Interstate 40 and U.S. Highways 54, 60, 84 and 285. && $$ 40
2 follow-up statements
280 WWUS75 KABQ 051842 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1142 AM MST Thu Dec 5 2019 NMZ223-233>237-060000- /O.CON.KABQ.WI.Y.0049.191205T1900Z-191206T0000Z/ Central Highlands-Guadalupe County-Quay County-Curry County- Roosevelt County-De Baca County- 1142 AM MST Thu Dec 5 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts of 45 to 50 mph expected. * WHERE...Central Highlands, Guadalupe County, Quay County, Curry County, Roosevelt County, and De Baca County. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle and there is a cross wind. This advisory impacts Interstate 40 and U.S. Highways 54, 60, 84 and 285. && $$
631 WWUS75 KABQ 052348 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 448 PM MST Thu Dec 5 2019 NMZ223-233>237-060100- /O.EXP.KABQ.WI.Y.0049.000000T0000Z-191206T0000Z/ Central Highlands-Guadalupe County-Quay County-Curry County- Roosevelt County-De Baca County- 448 PM MST Thu Dec 5 2019 ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... While localized strong wind gusts will continue for another hour or two, widespread strong winds are no longer anticipated. Therefore, the Wind Advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Dec 5, 2:41 AM MST, 9 minutes earlier.
Area forecast discussion, Dec 5, 2:41 AM MST, 9 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 241 AM MST Thu Dec 5 2019 .SYNOPSIS... A storm system shifting east over the New Mexico-Colorado border today will continue to bring mountain snow showers and lower elevation rain showers to northern and western New Mexico. The system will also increase westerly winds areawide. The strongest winds will be near and just south of I-40 across from Clines Corners eastward. Wind gusts will approach 50 mph. Quieter weather is in store for Friday, with a warm up expected for Saturday. Another storm system will impact New Mexico Sunday through Monday, potentially bringing some more light snowfall to the mountains and lower elevation rains. && .DISCUSSION... SHORT TERM...(TODAY THROUGH FRIDAY)... The upper level short wave trough centered over southwest UT will cross CO this afternoon then turn southeast into the TX Panhandle this evening. Snow showers are still a good bet over the northern mountains and will keep the winter weather advisory as is. The other concern today will be the winds. Most places will be breezy to windy. Strong winds will be felt along I-40 from west of Clines Corners to the TX border and areas to the south of the Interstate. We will issue a wind advisory for this afternoon in these areas. A back door cold front will arrive in the northeast late this afternoon and move south through the eastern plains tonight. A little snow may develop along and behind the front in the northeast tonight but we are expecting little or no accumulation of snow. Friday will be dry as a ridge of high pressure moves into NM from the west. But considerable high cloudiness will keep temperatures chilly with highs close to early December normals. LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY NIGHT)... The upper level ridge will flatten Friday night into Saturday. By Saturday afternoon, a 1007-1008mb surface low will develop near the NM/CO/OK border. Winds will increase along and east of the central mountain chain, particularly near the I-40 corridor. Though sub- advisory speeds, the downsloping/compressional warming will boost high temperatures across the plains. Most areas will be 10 to 15 degrees above normal. Elsewhere won't be too bad either, and most areas will be up to 5 degrees or so above normal. Breezy conditions will persist into Saturday night, and low temperatures will be well above normal areawide. The next storm system will slide down the Great Basin Sunday into Monday. The ECMWF remains more bullish that some modest subtropical moisture will shift into NM in advance of the main trough, which results in more widespread showers on Sunday across western NM vs. what the GFS suggests. The main trough axis will cross NM on Monday and Monday night. Very little in the way of QPF is expected with the trough passage. Colder air will be somewhat slow to advance. 700 mb temps will fall from -1 to -3C on Sunday aftn to around -4 to-5 C on Monday afternoon. Thus, snow levels will start out quite high on Sunday, before falling between 5500 to 6500 feet Monday. Will continue to monitor the subtropical moisture tap. It should be noted that the GFS and Canadian show it as well, but moreso on Monday and its impacts remaining south of NM. The ECMWF is the outlier amongst operational models. The trough axis will exit the state Monday night, and precip will come to and end. Northwest flow aloft will keep temps chilly on Tuesday, but a weak ridge is expected to translate over the state for mid week. CHJ/34 && .FIRE WEATHER... No significant fire weather concerns are in store the next 7 days outside of periodic poor ventilation. The upper level trough will move east across the region today, bringing accumulating snow to the northern mountains. Lower elevation rain showers across the north will be light with no wetting rain expected. Winds will be breezy to windy over most areas, and strong winds are forecast over the East Central Highlands and Plains. A cold front will enter the northeast late today and continue south through the eastern plains tonight. A few lingering snow showers will be possible in the northeast early tonight but little or no accumulation of snow is expected. Friday will be dry but chilly as considerable high cloudiness moves over NM. Saturday will be dry and milder with highs above normal. It will be breezy in parts of the east. The next upstream storm will reach the west coast Saturday and continue east Sunday, finally crossing NM Monday. There will be another round of precipitation Saturday night into Monday night, including accumulating snow and possible wetting precipitation. Tuesday through Thursday will be dry. Highs will be close to normal each day, with a tendency to be a little milder each day. CHJ && .AVIATION... 06Z TAF CYCLE Deteriorating conditions are forecast overnight into Thursday morning across much of northwest NM as a Pacific low approaches from the west and areas of precipitation break-out. Prevailing MVFR conditions are likely at KGUP, KFMN and KSAF overnight, with potential for short-lived IFR conditions in rain at KGUP. Mountain obscurations will be widespread overnight into Thursday afternoon. Winds will trend up Thursday as the Pacific low passes over the state, with the strongest winds forecast east of the central mountain chain at KLVS, KTCC and KROW where gusts to between 28-38kts will be common. 11 && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 47 24 47 25 / 60 0 0 0 Dulce........................... 43 16 47 18 / 80 0 0 0 Cuba............................ 41 21 47 26 / 60 0 0 0 Gallup.......................... 46 19 50 23 / 40 0 0 0 El Morro........................ 44 17 49 23 / 40 0 0 0 Grants.......................... 47 18 48 20 / 30 0 0 0 Quemado......................... 48 23 52 26 / 30 0 0 0 Datil........................... 46 22 48 27 / 20 0 0 0 Glenwood........................ 54 28 59 35 / 30 0 0 0 Chama........................... 36 15 43 15 / 80 5 0 0 Los Alamos...................... 44 25 42 29 / 40 0 0 0 Pecos........................... 42 24 46 29 / 30 0 0 0 Cerro/Questa.................... 40 18 45 19 / 50 5 0 0 Red River....................... 35 15 40 16 / 70 10 0 0 Angel Fire...................... 38 9 41 8 / 60 10 0 0 Taos............................ 42 14 44 16 / 50 5 0 0 Mora............................ 46 20 48 24 / 30 0 0 0 Espanola........................ 49 23 50 26 / 40 0 0 0 Santa Fe........................ 43 25 44 28 / 40 0 0 0 Santa Fe Airport................ 46 23 45 26 / 30 0 0 0 Albuquerque Foothills........... 49 30 50 31 / 20 0 0 0 Albuquerque Heights............. 52 29 50 32 / 20 0 0 0 Albuquerque Valley.............. 54 26 51 29 / 20 0 0 0 Albuquerque West Mesa........... 53 28 50 30 / 20 0 0 0 Los Lunas....................... 55 26 50 26 / 10 0 0 0 Rio Rancho...................... 52 28 50 30 / 20 0 0 0 Socorro......................... 57 30 52 31 / 5 0 0 0 Sandia Park/Cedar Crest......... 43 25 44 30 / 30 0 0 0 Tijeras......................... 46 27 47 31 / 20 0 0 0 Moriarty/Estancia............... 47 19 49 23 / 20 0 0 0 Clines Corners.................. 43 23 45 28 / 20 0 0 0 Gran Quivira.................... 48 25 48 29 / 10 0 0 0 Carrizozo....................... 55 30 54 33 / 10 0 0 0 Ruidoso......................... 51 28 52 33 / 10 0 0 0 Capulin......................... 50 22 49 23 / 50 10 0 0 Raton........................... 52 19 49 19 / 40 10 0 0 Springer........................ 53 20 51 20 / 30 5 0 0 Las Vegas....................... 49 21 48 26 / 20 0 0 0 Clayton......................... 58 25 50 29 / 30 10 0 0 Roy............................. 59 24 49 26 / 30 5 0 0 Conchas......................... 64 27 55 30 / 20 0 0 0 Santa Rosa...................... 58 27 54 33 / 10 0 0 0 Tucumcari....................... 64 29 56 34 / 10 0 0 0 Clovis.......................... 63 30 53 32 / 5 0 0 0 Portales........................ 65 29 54 32 / 5 0 0 0 Fort Sumner..................... 62 29 54 32 / 5 0 0 0 Roswell......................... 69 33 57 32 / 0 0 0 0 Picacho......................... 61 31 56 33 / 5 0 0 0 Elk............................. 58 30 57 34 / 10 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Wind Advisory from noon today to 4 PM MST this afternoon for the following zones... NMZ223-233>237. Winter Weather Advisory until 6 PM MST this evening for the following zones... NMZ210-211-213-214. &&
Hazardous weather outlook, Dec 4, 3:11 AM MST, 23 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 311 AM MST Wed Dec 4 2019 NMZ201>241-051200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 311 AM MST Wed Dec 4 2019 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Though mainly light rain showers are expected today, temperatures will cool tonight as a storm system arrives, allowing for snow to develop across the mountains and a mix of rain and snow across the lower elevations. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The storm system will bring a few to several inches of snow across the northern mountains through Thursday, with the highest amounts above 8000 feet. The system will also bring strong northwest winds from the central mountain chain eastward, near and south of I-40. Gusts near 40 or 45 mph are possible. The next storm system may impact New Mexico Sunday and Monday with another round of light rain and snow. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report snow amounts through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx. 34
Nearby
Wind Advisories in New Mexico, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.